Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 12, NWS Northern Indiana

June 18, 2025Cass County, Fulton County, Indiana

NWS Northern Indiana issued this tornado warning at Jun 18, 2025, 3:45 PM EDT for Cass County, Fulton County, Indiana. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2025, 3:45 PM EDT (19:45 UTC)
Expired
Jun 18, 2025, 4:06 PM EDT
In force
21 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cass County, IN, Fulton County, IN

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:47 PM EDTTSTM WND DMG1 E Royal Center, INLarge tree down with lines across roadway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

951 
WFUS53 KIWX 181945
TORIWX
INC017-049-182015-
/O.NEW.KIWX.TO.W.0012.250618T1945Z-250618T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
345 PM EDT Wed Jun 18 2025

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Southwestern Fulton County in north central Indiana...
  Northern Cass County in north central Indiana...

* Until 415 PM EDT.

* At 345 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Royal Center, or 8 miles northwest of Logansport,
  moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Fulton and northern Cass Counties, including the
  following locations... Fulton, Twelve Mile, Metea, Grass Creek,
  Hoover, Nyena Lake, Leases Corner, Fletcher, Lucerne, and
  Marshtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4091 8649 4091 8647 4093 8647 4104 8631
      4100 8618 4080 8617 4079 8652 4086 8656
TIME...MOT...LOC 1945Z 245DEG 41KT 4085 8646 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CLH
2 follow-up statements
723 
WWUS53 KIWX 181954
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
354 PM EDT Wed Jun 18 2025

INC017-049-182015-
/O.CON.KIWX.TO.W.0012.000000T0000Z-250618T2015Z/
Fulton IN-Cass IN-
354 PM EDT Wed Jun 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHWESTERN FULTON AND NORTHEASTERN CASS COUNTIES...

At 354 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Royal Center, or 11 miles north of
Logansport, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fulton, Twelve Mile, Metea, Nyena Lake, Leases Corner, Fletcher, and
Marshtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4093 8642 4104 8631 4100 8618 4085 8618
      4083 8635
TIME...MOT...LOC 1954Z 243DEG 43KT 4091 8632 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CLH
526 
WWUS53 KIWX 182006
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
406 PM EDT Wed Jun 18 2025

INC017-049-182014-
/O.CAN.KIWX.TO.W.0012.000000T0000Z-250618T2015Z/
Fulton IN-Cass IN-
406 PM EDT Wed Jun 18 2025

...THE TORNADO WARNING FOR SOUTHWESTERN FULTON AND NORTHEASTERN CASS
COUNTIES IS CANCELLED...

The tornadic part of the storm which prompted the warning has moved 
out of the area.
Therefore, the warning has been cancelled.  However, strong winds 
are still expected. 

A Tornado Watch remains in effect until 800 PM EDT for north central
Indiana.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.

Remember, a Severe Thunderstorm Warning still remains in effect for 
the warned area. 

&&

LAT...LON 4093 8642 4104 8631 4100 8618 4085 8618
      4083 8635
TIME...MOT...LOC 2002Z 245DEG 41KT 4096 8617 

$$

CLH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 18, 1:49 PM EDT, 1 hour 56 minutes earlier. Its key messages:

  • Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
  • A few lingering showers and non-severe storms tonight into Thursday morning.
  • Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 1:49 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
149 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Enhanced risk for severe thunderstorms this afternoon. All
  hazards possible.

- A few lingering showers and non-severe storms tonight into
  Thursday morning.

- Hot and humid conditions developing this weekend into early
  next week. Afternoon heat indices around 100 degrees, mainly
  Sunday through Tuesday.

&&

.DISCUSSION...
Issued at 149 PM EDT Wed Jun 18 2025

Arcing line segments of convection will track through the area
this afternoon (3-9pm EDT) as a well defined MCV and associated
sfc reflection lift east-northeast into the lower Great Lakes
from west-central IL. Embedded strong to severe supercells and
bowing segments remain likely given favorable shear and
instability profiles. MLCAPE values likely ranging from
1500-3000 j/kg from north to south by this time, while low-mid
level southwest flow also ramps up with favorable deep layer
shear pushing 40 knots plus. All hazards are on the table with
wind damage remaining the most likely hazard given the strong
forcing, though SPC tornado chances have increased given
increased 0-3 km shear and SRH with slight backing noted
upstream in METARS near the sfc low track. Locally heavy
rainfall and large hail also remain a concern.

Chances for scattered showers and a few non-severe storms then
continue tonight into Thursday morning, especially northern
zones as the low center tracks through the Great Lakes through
the Great Lakes. Otherwise, synoptic scale gusts into the 35-45
mph will be possible in wake of MCV late this afternoon into
this evening into areas mainly south of the Michigan state line.

Heat wave remains on target for this weekend into early next
week as an upper level ridge expands over the region. Headline
worthy (100F plus) PM heat indices possible.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1233 PM EDT Wed Jun 18 2025

We are monitoring storm development in Illinois at this time as
these storms move towards our forecast area. A line (or multiple
clusters) of strong to severe storms is expected to move west to
east across our forecast area between 19Z to 01Z tonight. The
primary hazard will be damaging wind gusts with a few tornadoes
possible too (especially in northern Indiana south of US 30).
Greatest chances for severe wind gusts at KSBN will be between
20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to
IFR visibilities and ceilings as the storms move through.
Southwesterly winds will be gusty even before storms move
through at 20-25kts. Conditions dry out overnight and into the
day Thursday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Steinwedel
AVIATION...Johnson
Hazardous weather outlook, Jun 18, 3:14 PM EDT, 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
314 PM EDT Wed Jun 18 2025

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>080-191915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-
314 PM EDT Wed Jun 18 2025 /214 PM CDT Wed Jun 18 2025/

...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed this afternoon.

MIZ081-OHZ001-002-004-005-015-016-024-025-191915-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
314 PM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms, potentially severe, are likely from late afternoon
into early this evening. All hazards possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ103-MIZ177-277-191915-
Northern La Porte-Northern Berrien-Southern Berrien-
314 PM EDT Wed Jun 18 2025 /214 PM CDT Wed Jun 18 2025/

...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a moderate swim risk on Thursday for Lake Michigan beaches.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed this afternoon.

LMZ043-046-191915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
314 PM EDT Wed Jun 18 2025

...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:45 PM EDTAreal Flood AdvisoryIWXSaint Joseph105 min
Jun 17, 9:14 PM EDTSpecial Weather StatementIWXLaGrange46 min
Jun 18, 5:49 AM EDTSpecial Weather StatementIWXWhite41 min
Jun 18, 7:49 AM EDTSpecial Weather StatementIWXGrant, Miami, Wabash26 min
Jun 18, 9:37 AM EDTSpecial Weather StatementIWXLaGrange23 min
Jun 18, 2:31 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, LaPorte, Pulaski, Starke, White59 min
Jun 18, 3:30 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more45 min
Jun 18, 3:52 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph38 min
Jun 18, 3:55 PM EDTSpecial Marine WarningIWX65 min
Jun 18, 4:01 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Fulton, Kosciusko, Marshall, Miami, Wabash44 min
Jun 18, 4:17 PM EDTSpecial Weather StatementIWXElkhart, Marshall, Saint Joseph58 min
Jun 18, 4:22 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash38 min
Jun 18, 4:26 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXElkhart, Kosciusko, LaGrange, Noble, Whitley34 min
Jun 18, 4:29 PM EDTTornado WarningIWXElkhart, Kosciusko17 min
Jun 18, 4:36 PM EDTSpecial Marine WarningIWX24 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningIWXKosciusko, Whitley32 min
Jun 18, 4:53 PM EDTSpecial Weather StatementIWXKosciusko, Wabash37 min
Jun 18, 4:55 PM EDTSevere Thunderstorm WarningIWXGrant20 min
Jun 18, 5:01 PM EDTSevere Thunderstorm WarningIWXLaGrange, Noble, Steuben29 min
Jun 18, 5:08 PM EDTSevere Thunderstorm WarningIWXAllen, Noble, Whitley37 min
Jun 18, 5:19 PM EDTSpecial Weather StatementIWXHuntington26 min
Jun 18, 5:25 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben50 min
Jun 18, 5:31 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells29 min
Jun 18, 5:36 PM EDTSpecial Weather StatementIWXAllen, DeKalb39 min
Jun 18, 5:42 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb33 min
Jun 18, 5:52 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Jay, Wells38 min
Jun 18, 6:05 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben40 min

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.